MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29710
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the wire broke off and was unretrieved.The patient was not discharged from the hospital.The 89% stenosed target lesion was located in the mildly tortuous and moderately calcified segment from the popliteal artery to the proximal anterior tibial artery.A per rota wire exsup was selected for left leg atherectomy.During the procedure, the wire was checked if it is still in place and a small piece of the end of the wire was noticed to be separated from the wire itself.A spider filter was placed beyond the piece of the wire in the hopes of capturing it after a few tries without success and a small segment of the tip at 5mm in length remains and will remain in the patient's distal at/pedal artery.An over the wire (otw) sterling balloon was inflated in the at artery (above the wire piece) as would normally be done after atherectomy.No flow was observed for a short segment from distal popliteal to proximal at artery.Additionally, it was noticed that the distal popliteal as well as the proximal at artery was thrombosed.Patient was transferred to the hospital to have a catheter placed for thrombolysis across area that was thrombosed.The procedure was completed.The patient was not discharged from the hospital and the patient was stable.

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22159740
Report Number2124215-2025-34636
Device Sequence Number12579249
Product Code MCW
UDI-Device Identifier08714729863649
UDI-Public(01)08714729863649(17)261213(10)35488482
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29710
Device Catalogue Number29710
Device Lot Number0035488482
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/06/2025
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexFemale